MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008400
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned product consisted of a quantum maverick balloon catheter.The balloon was tightly folded.The shaft, hypotube, and bonds were microscopically and visually examined.The hypotube was completely separated 63.5cm from the hub.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.There was no evidence of any material or manufacturing deficiencies contributing to the damage.There were numerous hypotube kinks.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in the left anterior descending artery (lad).A 4.0mm x 8mm quantum¿ maverick¿ balloon catheter was advanced for dilation.However, it was noted that the tip fractured.The fractured tip was removed together with the guide catheter from the patient's body.The procedure was completed with a different device.No patient complications were reported and the patient's status was stable.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6788291
Report Number2134265-2017-07895
Device Sequence Number16180411
Product Code LOX
UDI-Device Identifier08714729392606
UDI-Public(01)08714729392606(17)20200131(10)0020218888
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberH7493808008400
Device Catalogue Number38080-0840
Device Lot Number0020218888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1